MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RNS-320-K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Unspecified Infection (1930); Twiddlers Syndrome (4563)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The explanted product was not returned to neuropace for analysis.
 
Event or Problem Description
The patient presented to neurosurgery with scalp pain earlier in june.Upon inspection, there was scalp erosion and infection of the area, with a lead extruding from scalp.The patient underwent an rns system explant (neurostimulator and four leads).Additional details were not provided.
 
Additional Manufacturer Narrative
(b)(4).The explanted product was not returned to neuropace for analysis.
 
Event or Problem Description
Original report: the patient presented to neurosurgery with scalp pain earlier in june.Upon inspection, there was scalp erosion and infection of the area, with a lead extruding from scalp.The patient underwent an rns system explant (neurostimulator and four leads).Updated information: on (b)(6) 2024, the patient reported drainage from the top of her head while washing her hair.Examination revealed an area of excoriation.The patient was given a course of antibiotics.She was re-evaluated a week later, and the drainage had resolved, however a lead was exposed, having eroded through the skin.6/20/24 she was taken to the or for exploration, and once her hair was clipped, she was found to have at least three areas of lead exposure due to erosion through the scalp, and an area of erosion over the posterior corner of the generator.The decision was made at that time to remove the entire system, as there had been multiple areas of lead and generator exposure for an unknown period of time.Cultures taken during clinic were positive for s.Aureus.Antibiotic treatment included oral and iv.Keflex (1 week), oxacillin (4 weeks).Diagnosed as a deep incisional infection with areas of scalp erosion with exposure of leads and generator (erosion).

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
5108822607
MDR Report Key19751818
Report Number3004426659-2024-00054
Device Sequence Number20466048
Product Code PFN
UDI-Device Identifier00855547005267
UDI-Public010085554700526717190924
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRNS-320-K
Device Catalogue Number1007694
Device Lot Number26754-1-1-1
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age26 YR
Patient SexFemale